Amlodipine

I have been taking Amlodipine tablets 5.mg for several months in an effort to lower my blood pressure; this was increased to 10mg three weeks ago, and I now seem to be having back ache for no reason.
I know I suffer side effects from statins, which made me have severe back ache, and was wondering if anyone else had noticed back pain after taking Amlodipine.
22:05 Sat 12th Nov 2011
 
Best Answer


No best answer has yet been selected by jamesnan. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.

1 to 15 of 15

No,but I was dizzy as hell for months,Doctor changed tablets to a different make,OK now.
I was on that for a short while but I didn't have any real problems apart from getting puffy ankles. Have had a read of the leaflet that comes with your pills? They usually list the side effects there.
No, I have no problems with them.
I took these for a day and suffered with a migrane, strange thing, saw funny sine wave patterns, couldn't see through a wall of water in front of my eyes, my speech was dislectic. my wife phoned the doctor and He said stop the tablets immediately. These were prescribed because of high blood pressure. had high blood pressure for many years, took all the different tablets, then tried Bendrofluorizide ( think thats about how you spell it) and pressure dropped immediately. now pressure is, at rest in the evening, 90 over 50.
( makes you a bit dizzy when you get out of a chair) and during the day, 110 over 80 ish. before these tablets I used to amuse the doctor with readings of 180 over 105. I must say I felt better with the high blood pressure, full of vigour and go, no breathlessness, but I had a mini stroke
( paralysed for 20 minutes,hospital job, feeling strange for 3 months after) so low blood pressure is now a definite yes, as a stroke is the most horrid thing you can imagine, no control over your body,dependant on other people. I know mine was only 20 mins, but that was enough. afterwards, I told my wife that If I had a proper stroke and was completely paralised that She must poison me or something, thats how bad it is. so, try different tablets, beta blockers etc, but don't stop taking the tablets just because you don't feel as you used to. I must just add, that after my mini stroke, I googled stroke and somehow came to the answerbank,( for the first time,) and a young lady, who does not appear to be on the site anymore, told me she had had the same thing, and she gave me a lot of comfort explaining what happened to her and how She was coping. So, I know medical things should be left with doctors but experience is how they gain the knowledge. Sorry for the long reply, but one thing that is a must, do not eat any salt!!!!!!! Salt narrows the arteries and causes pressure to rise, so no salt on fish and chips, do not eat salty bacon hocks ect. its your life at stake, so a bit of inconvenience with food is not a bad price to pay for a longer life.
Amlodipine are horrific, Visual blurs, headaches, peeing every hour day and night, itching all sorts of things. I spoke to NHS 24 (in Scotland) and was told to drop them straight away. Recovered withn a few days
I have been on Amlodipine for two years now 5mg daily and it keeps my blood pressure spot on and thought they suited me entirely. But now having read this thread its set me wondering ...... I also have weird nerve pains in my spine and I suffer visual disturbances (my GP called them visual migraines) occasionally. One of the worst things I get is an intense itching on the soles of my feet and the pads of my toes which I think are nerve endings - get this about once a fortnight. I have regular tests for diabetes and its always clear so I know its not a symptom of that. Could this be amlodipine causing these strange things? If so I really don't want to stop taking them as they keep my blood pressure in check and I think that is more important.
Possible, but unlikely.

if it continues, then go back to your doctor, as one alternative would be to return to the 5mgm Amlodipine and add another different drug to lower your BP such as Candesarten.

This double drug approach is quite popular.
I've had no problems, but I also take others as well
Someone in our household takes Amlopodine (5mg). After a while they had no effect in curing the BP. Then we read about that miracle juice called Pomegranite Juice (available from the supermarket approx £1.30/litre) Although this is watered down (only 6 pomegrantives/litre) it has brought the BP down to normal.

Makes you wonder if it could be used alone without the BP tablets.
Just don't take my word for it. Scores of articles have been wriiten about the miracle cure of Pomegranite Juice. Here's one

http://thediabetesclu...l-cures-pomegranates/
Useful point Sqad. I have 5mg Amlodipine for borderline hypertension with no side effects plus vigorous walks which must help but should be loth to take a higher dose. Will remember that if need arises. Any idea why it can't be taken with statins?
Question Author
First of all, I mistakenly wrote 5mg increased to 10mg, it should have been 2.5 increased to 5mg.
I have been on low dosage Bendrofluazide for several years, but my blood pressure seemed to have got higher and the doctor thought something else was needed. The lower dosage made no difference and so it was increased, and the dull back ache has been here this week. Since I know I react to statins - I tried taking 3 different types and had severe lower back pain - I just wondered if there could be a connection. There is no real reason why the back pain should have appeared, and it is not sharp like a twisted muscle, more like a dull ache.
I will get some pomegranate juice to take, and monitor the back pain. I have an appointment with the nurse next week so will mention it to her and see what she thinks. I recently had a foot operation so my exercise over the past year has not been as it was, so that may be a cause of the increase in blood pressure.
Thanks for all the answers.
statins gave me elbow pain; amlodipine hasn't given me any problems.

There's a plug for pomegranate pills here



... I only mention it because it was filmed in my kitchen (smart, isn't it?). He left a bowl full of seeds behind when he was finished.
seadogg

.\\ Any idea why it can't be taken with statins?\\\

Well...Amlodipine is "supposed" to interfere with the breakdown of some statins resulting in a higher than required dose of statins circulating in the bloodstream.....I am not convinced.

Your method of controlling borderline hypertension is EXCELLENT....keep it up and unless there is compelling evidence for administration......keep off the statins.
Question Author
As a follow on to this, my ankles and legs began to swell up, and become painful, and my doctor has put me back on the lower dose again, plus another tablet. Not sure if it is a coincidence or not, but the back pain has gone!

1 to 15 of 15

Related Questions

Hello guys... actually my father age 67, is hypertensive patient he was using amlodipine 5mg daily from last 2,3 years but now his blood pressure was not well controlled, dr increased the dose to...
been on ramipril 5mg for couple yrs recently increased to 20mg a day as bp was still a bit high as i get really nervous when going doctors i asked for a 24hr monitor to prove to them that my bp is not...
Have recently been prescribed 10mg Amlodipine. Started off on 5mg to start with but been increased to 10mg in the last 5 weeks. Since taking them have been badly constipated. Reported this to my...
I've just been diagnosed with high b loodpressure, and i've been given amlodipine, and i've been reading horror stories about it's side effects. This might sound like a silly question but, if i...
A letter from my GP states that because I'm also taking Amlodipine my Simvastatin will be changed to Atorvastatin. The reason for this change is that taken in combination Amlodipine and Simvastatin...

Latest posts